MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT
Model Number MI1250 SYNCHRONY 2
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Mastoiditis (4835)
Date of Event 12/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been explanted and should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The user has been explanted due to an infection in the mastoid bowl.The surgeon opted to remove the infection and the implant, and not to reimplant the user until the infection was taken care of.
 
Event or Problem Description
The user has been explanted due to an infection in the mastoid bowl.The surgeon opted to remove the infection and the implant to reduce possibility of further infection, and not to reimplant the user until the infection was taken care of.The surgeon reported infection was confirmed by cultures, when meeting with the surgeon he was unsure what the result was.The infection began a few weeks prior to the explantation and the patient underwent antibiotics to try and treat the infection.
 
Additional Manufacturer Narrative
Additional information: according to the information received from the field the device was explanted due to an infection in the mastoid.A review of the device_s sterilization records show that the device has been subject to a valid sterilization process, thus no available information points to the implant being the source of the infection.However, the presence of the device might have contributed to its subsequent development.In addition, the two most basal channels were disabled due to insufficient benefit.The explanted device has not been received for investigation yet.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information: according to the information received from the field the device was explanted due to an infection in the mastoid.A review of the devices sterilization records show that the device has been subject to a valid sterilization process, thus no available information points to the implant being the source of the infection.However, the presence of the device might have contributed to its subsequent development.In addition, the two most basal channels were disabled due to insufficient benefit.A part of the electrode has been received for investigation and shows no abnormalities.The remainder device part has not been received for investigation.

Brand Name
SYNCHRONY
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key21382971
Report Number9710014-2025-00138
Device Sequence Number8525902
Product Code MCM
UDI-Device Identifier09008737395414
UDI-Public(01)09008737395414
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/06/2024
Device Model NumberMI1250 SYNCHRONY 2
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2024
Supplement Date Received by Manufacturer12/12/2024
12/12/2024
Initial Report FDA Received Date02/14/2025
Supplement Report FDA Received Date03/12/2025
05/09/2025
Date Device Manufactured04/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient SexMale